MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® HB1C HEMOGLOBIN A1C KIT

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® HB1C HEMOGLOBIN A1C KIT
Catalog Number DF105A SMN10483822
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2517506-2018-00395 was filed for the same event.The customer contacted the siemens customer care center (ccc) for the discordant, hb1c results obtained on the dimension exl system.Siemens headquarters support (hsc) reviewed the information provided and the cause of event was identified as use error for entering incorrect scaler units for hb1c lot ga8299.Hsc concluded that no product non-conformance was identified with the reagent and no product nonconformance was identified with the instrument.The incorrect scaler units were entered during a calibration which occurred on (b)(6) 2018.During the time period of (b)(6) 2018 to(b)(6) 2018, 859 patient results were reported.It is unknown if physicians questioned the results.There were 15 random patient samples processed again after recalibration on the same instrument at a later date, using the correct scaler % units and on an alternate instrument at an alternate facility obtaining the correct results.Based on the repeated results a letter was issued to all ordering physicians informing them of the possible bias.All 859 patient results were appended with the following statement to identify the bias: hba1c reported <7.0% negative bias of 0.3 -0.6%; hba1c reported between 7.0 - 9.0% no significant difference; hba1c reported > 9.0% positive bias of 0.5%.The device is operating within specifications.No further investigation is required.
 
Event or Problem Description
Discordant hemoglobin a1c (hb1c) results were obtained on multiple patient samples on the dimension exl instrument due to use error.The customer entered the scalers for hb1c using mmol/l units instead of % units.An incorrect calibration occurred prior to the event date and the customer did not detect the error until recalibration of hb1c assay on (b)(6) 2018.The original results with mmol/l scaler units were reported to the physician.A letter was issued to all ordering physicians informing of the possible bias in results.A random subset of patient samples were processed again after recalibration on the same instrument at a later date, using the correct scaler % units and on an alternate instrument at an alternate facility obtaining the correct results.There was no known impact on patient treatment or care and no alleged patient harm due to the discordant hb1c results.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® HB1C HEMOGLOBIN A1C KIT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key7642863
Report Number2517506-2018-00394
Device Sequence Number1898971
Product Code LCP
UDI-Device Identifier00842768032615
UDI-Public00842768032615
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2018
Device Catalogue NumberDF105A SMN10483822
Device Lot NumberGA8299
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1